First, I am a 30 yr old female, my height is 5’3”, I weigh 126 lbs, and I am a fairly active person. I don’t run marathons; however, I am a pre-school teacher for eleven 3-4 yr olds. Under normal circumstances I am usually jumping around the room while singing songs, playing duck-duck goose, and we even do 15 minutes of daily stretches and breathing. I am also the single mom of a two yr old, so I do plenty of chasing around the house as well. I am not on any medications and I rarely take any over the counter medication. I have eaten healthier in the last year or so than I have ever before in my life.
I woke up from a brief nap on Dec 25th and my right wrist hurt as though it could have been out of place. Within an hour my left ankle was hurting as well. A few hours later both my ankles, both wrists, and my right shoulder were hurting. The next day I woke up with only minor pain in my right shoulder, both ankles, right wrist, and both elbows. As the day went on the pain level increased and by that evening I could barely hold my purse. By the 27th, the pain had moved into my knees as well, but my right shoulder felt fine. The pain seems to move from joint to joint, it does not feel like a sore muscle, and there is no apparent swelling. It almost feels as though the joint has been over-extended. If I lay still and all my joints are well supported the pain goes away; however, even standing and my arm dangling from my shoulder causes pain. I have tried taking 800 milligrams of ibuprofen and it does not seem to affect the level of pain at all, which I find unusual.
I went to my regular doctor on the 29th and upon exam; he noticed a very fine rash on my back, stomach, and thighs. This rash looks like light red blotches and has a feel like fine sandpaper. This rash was not something that I had noticed in the days before, and did not seem to itch. The nurse stated that I did not have a fever, and the doctor ordered quite a few blood tests. He also went ahead and prescribed me “Indomethacin”. I took the Indomethacin that evening at my parents while having dinner, and fell asleep on their couch within 45 minutes. My mom tried to wake me up a couple of times, but she said I was just “too out of it”. I woke up the next morning, and my pain was gone. However, I could not continue to take this medicine because I cannot be “knocked out” when caring for a 2 yr old. I called the doctor the next day and he told me to try 400 milligrams of naproxen until my lab results came back.
The naproxen did not seem to help either as the pain in my knees came back later that night. I could not fully extend my knees and had to walk like an 80 yr old who normally uses a wheelchair. On the 31st I woke up and my knees were slightly sore along with one of my ankles, but the pain was gone by that afternoon. However, it was replaced by a headache and shooting pains in my head. I took my temperature and noticed that I had a low grade fever 99.9F. My joints were still somewhat stiff, but not unusable.
On the 1st, my joints were still slightly stiff, but my shin bones ached, and I'm now feeling tired, weak, and rundown. I took my temperature that morning and it was normal; however, by that evening the shooting pains in my head had returned along with my low grade fever. I have had a headache with fever before, but this does not feel the same. These symptoms continued until about the 3rd when I also started feeling some muscle stiffness mostly in my shoulder blades and lower neck region along with a feeling of heaviness and chest pressure. The low grade fever seems to come and go and is usually accompanied by strong sharp pains in my head.
On the 5th my doctor finally got my test results back he had ran the following labs: CBC, CMP, SED rate, Lyme titer, RA, TSH, uric acid(DH). He said that everything looked quite normal that the only concern was that my iron and HDL (good cholesterol) were very slightly under what they should be. Since my rash is still present, along with the low grade fever, and my various other symptoms he is referring me to a Rheumatologist. He also prescribed generic “Mobic”. The mobic seemed to help, but the rash spread to my arms overnight and I am not sure if this is a side effect of the drug. I looked up mobic on the internet and noticed that its less serious side effects are what I currently have as symptoms. So if I keep taking it how do I to know if I am getting better or just having side effects??? So for now I have stopped taking it, and hope to see the rheumatologist soon.
Upon thinking back, some other things that I have noticed recently about a month ago I began having dandruff which I have never had before. The past few showers I have lost enough hair to stop the shower from draining correctly. It is not noticeable to me when looking in the mirror, and I do not know if it is related.
It’s now the 8th, and the 14th day of this stuff. I need my life back, and my daughter needs her mom back to normal! If you have any suggestions or ideas I would appreciate them.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?